Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 14, 2021, 5:09 AM MDT for Keith County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 5:09 AM MDT (11:09 UTC)
- Expired
- Aug 14, 2021, 6:00 AM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 30
County Keith County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:58 AM MDT | HAIL 0.75 | 2 N Ogallala, NE | REPORT VIA MPING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
072 WWUS83 KLBF 141109 SPSLBF Special Weather Statement National Weather Service North Platte NE 509 AM MDT Sat Aug 14 2021 NEZ057-058-141200- Perkins NE-Keith NE- 509 AM MDT Sat Aug 14 2021 ...A strong thunderstorm will impact portions of northwestern Perkins and southwestern Keith Counties through 600 AM MDT... At 509 AM MDT, Doppler radar was tracking a strong thunderstorm near Lemoyne, or near Ogallala, moving southeast at 10 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Ogallala, Lemoyne, Roscoe, Kingsley Dam and Lake View Campground. This includes the following highways... Highway 61 between mile markers 77 and 102. Highway 92 between mile markers 133 and 138. Interstate 80 in Nebraska between mile markers 120 and 136. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4118 10194 4131 10177 4115 10147 4096 10172 TIME...MOT...LOC 1109Z 314DEG 8KT 4120 10179 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:55 AM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 14, 2:55 AM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service North Platte NE 355 AM CDT Sat Aug 14 2021 .SHORT TERM...(Today through Sunday) Issued at 353 AM CDT Sat Aug 14 2021 Noisy northwest flow pattern is underway across the cntl and nrn High Plains. Some of the models appear to be over-forecasting the shower and thunderstorm chances today through Sunday. The upper level support for rain appears to be very weak and other than a dryline across the Panhandle, no discernable sfc focus is shown in any of the models. The POP forecast leans on the short term model blend which is on the dry side of the forecast envelop. It suggested mostly isolated POPs today and tonight, and nearly dry conditions Sunday. This forecast is wetter than the RAP model but drier than the NAM and HRRR models. Rain chances this afternoon will rely on sfc heating. A weak warm front and low level jet are the primary forcing tonight. Note the RAP model shows 1000-2000 J/KG of elevated CAPE this afternoon and tonight and a 30kt 500mb jet will be hanging out across wrn Nebraska. This is the basis for the SPC marginal severe weather threat. If not for the isolated storm coverage, this risk could be a category higher according to SPC. The temperatures forecast uses the short term blend plus bias correction. The strong 30-40kt low level jet and increasing moisture supports lows in the 60s tonight. Highs in the 80s to lower 90s are in place today and Sunday. Barring significant storm coverage tonight, the slight warming aloft Sunday supports highs a few degrees warmer than today. .LONG TERM...(Sunday night through Friday) Issued at 353 AM CDT Sat Aug 14 2021 South winds continue through Wednesday and in combination with a developing long wave trof across the nrn High Plains, deep moisture will be in place for a potential significant rain event either Wednesday night or Thursday. The ECM is slower than the GFS and GEM. The rain forecast leans on the latter two models for chance POPs Wednesday night. The models are in very good agreement warming temperatures aloft at h500mb to around -5C Wednesday and the deep southwesterly flow to 300mb would seem to reduce the hail and wind damage threat. Nonetheless, this system is of interest to SPC. Otherwise, a very modest warming trend should prevail through Wednesday as h850mb temperatures warm only slightly. The models are warming temperatures at h700mb to 14C-15C during this time but the moist southerlies below this level will probably hold down mixing heights. High pressure from western Canada will move in Thursday or Friday should cool highs back into the 80s by Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1204 AM CDT Sat Aug 14 2021 Mostly quiet aviation conditions are expected through Saturday. There is a very low chance of some light rain at KLBF early in the morning, but impacts should be limited with lightning, hail, and strong winds not expected. Gusts up to 20 knots could also be seen at KVTN Saturday afternoon but rain should remain across southern Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Aug 14, 2:33 AM MDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 333 AM CDT Sat Aug 14 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-150845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 333 AM CDT Sat Aug 14 2021 /233 AM MDT Sat Aug 14 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Thunderstorms are possible across much of north central Nebraska this afternoon and evening. Strong to briefly severe storms are possible of producing hail and strong winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Near daily thunderstorm chances are possible through Friday. Severe risk remains uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 14, 5:09 AM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 509 AM MDT Sat Aug 14 2021 NEZ057-058-141200- Perkins NE-Keith NE- 509 AM MDT Sat Aug 14 2021 ...A strong thunderstorm will impact portions of northwestern Perkins and southwestern Keith Counties through 600 AM MDT... At 509 AM MDT, Doppler radar was tracking a strong thunderstorm near Lemoyne, or near Ogallala, moving southeast at 10 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Ogallala, Lemoyne, Roscoe, Kingsley Dam and Lake View Campground. This includes the following highways... Highway 61 between mile markers 77 and 102. Highway 92 between mile markers 133 and 138. Interstate 80 in Nebraska between mile markers 120 and 136. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4118 10194 4131 10177 4115 10147 4096 10172 TIME...MOT...LOC 1109Z 314DEG 8KT 4120 10179 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:18 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 42 min |
| Aug 14, 5:43 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| Aug 14, 5:51 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 19 min |
| Aug 14, 5:56 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 49 min |
| Aug 14, 6:23 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 37 min |
| Aug 14, 6:44 AM MDT | Special Weather Statement | LBF | McPherson | 46 min |
| Aug 14, 6:59 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 46 min |
| Aug 14, 7:35 AM MDT | Special Weather Statement | LBF | Keith | 40 min |
| Aug 14, 7:44 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 31 min |
| Aug 14, 8:14 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 46 min |
| Aug 14, 8:33 AM MDT | Special Weather Statement | LBF | Perkins | 42 min |
| Aug 14, 8:49 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 41 min |
| Aug 14, 8:59 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 26 min |
| Aug 14, 9:28 AM MDT | Severe Thunderstorm Warning | LBF | Perkins | 47 min |
| Aug 14, 10:02 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 43 min |
| Aug 14, 10:44 AM MDT | Special Weather Statement | LBF | Hayes | 46 min |
| Aug 14, 11:39 AM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Aug 14, 12:29 PM MDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Aug 14, 4:16 PM MDT | Special Weather Statement | LBF | Dawes | 59 min |
| Aug 14, 4:21 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Aug 14, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Aug 14, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| Aug 14, 4:56 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Aug 14, 5:01 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Aug 14, 5:06 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 39 min |
| Aug 14, 5:44 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.